MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL HYPERSOFT; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL HYPERSOFT; EMBOLIZATION COIL
Model Number 100256HS-V-A
Medical Device Problem Codes Device Issue (2379); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The microplex coil system (mcs) is intended for the endovascular embolization of intracranial aneurysms and other neurovascular abnormalities such as arteriovenous malformations and arteriovenous fistulae.The mcs is also intended for vascular occlusion of blood vessels within the neurovascular system to permanently obstruct blood flow to an aneurysm or other vascular malformation and for arterial and venous embolizations in the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Based on the investigation findings the complaint is confirmed as the implant coil is fractured.The root cause of this complaint is due to the device being exposed to a force that exceeded the maximum tensile specification.Reference mvi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during the treatment of an aneurysm, the embolization coil prematurely detached within the microcatheter.An attempt was made to catch the coil unsuccessfully.A portion of the coil remained within the parent artery, right acom.It was reported that there was no other complication.No patient harm or injury was reported.

Brand Name
MICROPLEX HYPERSOFT HELICAL HYPERSOFT
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5564444
Report Number2032493-2016-00066
Device Sequence Number10850094
Product Code HCG
UDI-Device Identifier00810170016103
UDI-Public(01)00810170016103(11)151026(17)201026(10)151026JC3
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/14/2020
Device Model Number100256HS-V-A
Device Lot Number151014V2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2016
Initial Report FDA Received Date04/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;